Illinois, 2006Flash Flood in Illinois, July 4, 2006
July 4, 2006 · NWS PAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 4, 2:15 PM CST, 0 minutes earlier.
Area forecast discussion, Jul 4, 2:15 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT TUE JUL 4 2006
.DISCUSSION...
MAIN FORECAST CHALLENGES LIE WITH THUNDERSTORMS/HEAVY RAIN CHANCES
TONIGHT INTO WEDNESDAY.
LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER-LEVEL LOW OVER THE
ONTARIO PROVINCE OF CANADA...WITH AN UPPER-LEVEL RIDGE OVER THE
WESTERN UNITED STATES. AT THE SURFACE...A FRONTAL BOUNDARY WAS
DRAPED FROM CENTRAL IL WESTWARD THROUGH CENTRAL MO. NUMEROUS SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED DURING THE EARLY AFTERNOON HOURS
AHEAD OF THE FRONTAL BOUNDARY OVER OUR FORECAST AREA. THE STORMS ARE
BEING AIDED BY AN EAST TO WEST ORIENTED THETA-E AXIS THAT IS DRAPED
ACROSS THE QUAD STATE REGION...GENERALLY ALONG THE OHIO RIVER.
POOLING OF MOISTURE ALONG AND AHEAD OF THE FRONT COMBINED WITH
MODERATE INSTABILITY AND UPPER-LEVEL SHORTWAVE ENERGY WILL KEEP THE
CHANCES FOR THUNDERSTORMS FAIRLY HIGH TONIGHT...EVEN WITH THE LOSS
OF DAYTIME HEATING. WHILE A FEW OF THE STORMS MAY APPROACH SEVERE
LEVELS...A WIDESPREAD OUTBREAK IS NOT EXPECTED DUE TO RELATIVELY
WARM TEMPERATURES ALOFT AND WEAK WINDS FIELDS ALOFT. OF MORE OF A
CONCERN WILL BE THE HEAVY RAIN POTENTIAL WITHIN ANY GIVEN
STORM...ESPECIALLY IN REGIONS WHERE CELLS ARE ABLE TO TRAIN. PW
VALUES RUNNING FROM 1.8 TO 2.2 INCHES ACROSS THE AREA...AND HAVE
ALREADY RECEIVED REPORTS OF RAIN RATES OVER 2 INCHES AN HOUR.
HOWEVER...WITH VERY DRY SOIL CONDITIONS IN PLACE...THE CHANCE FOR
WIDESPREAD FLOODING LOOKS LOW AT THIS TIME.
BY WEDNESDAY...THE POTENTIAL FOR SHOWERS AND A FEW RUMBLES OF
THUNDER WILL BE GREATEST OVER SOUTHERN SECTIONS OF THE AREA...IN
CLOSEST PROXIMITY TO THE FRONT. THE ACTIVITY SHOULD COME TO AN END
BY LATE WEDNESDAY AFTERNOON OR EVENING AS THE FRONT SHIFTS FAR
ENOUGH TO OUR SOUTH. SHOULD BE LITTLE IF ANY RAIN NORTH OF A
CARBONDALE IL TO OWENSBORO KY LINE DURING THE DAY WED.
DRIER AND COOLER TEMPERATURES ARE STILL EXPECTED THURSDAY AND FRIDAY
AS HIGH PRESSURE BUILDS IN. AN UPPER-LEVEL RIDGE WILL BECOME
ESTABLISHED OVER THE MIDDLE OF THE NATION OVER THE WEEKEND...
RESULTING IN A MODERATION IN TEMPERATURES TO MORE VALUES.
HOWEVER...NO MAJOR HEAT WAVE IS SEEN AT THIS TIME. THE NEXT CHANCE
OF PRECIPITATION APPEARS TO BE EARLY NEXT WEEK...AS THE UPPER HIGH
MOVES FURTHER EAST AND A SHORT WAVE DIGS EAST FROM THE PLAINS.
MOS TEMPERATURES WERE FAIRLY SIMILAR AND REASONABLE...SO CONTINUED
TO FOLLOW CLOSELY. THIS RESULTED IN LITTLE CHANGE TO GOING FORECAST
VALUES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MEFFERT
Hazardous weather outlook, Jul 4, 3:33 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT TUE JUL 4 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS AN INCREASING POTENTIAL FOR THUNDERSTORMS TODAY AND
TONIGHT. STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON AND
EVENING. MARGINALLY SEVERE HAIL AND WIND GUSTS WILL BOTH BE
POSSIBLE WITH THE STRONGEST ACTIVITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CONTINUING CHANCE OF THUNDERSTORMS ON WEDNESDAY...WITH
THE BEST CHANCES SHIFTING INTO SOUTHERN SECTIONS OF MISSOURI AND
KENTUCKY BY AFTERNOON. THE CHANCE FOR THUNDERSTORMS SHOULD COME TO
AN END ACROSS THE ENTIRE REGION WEDNESDAY EVENING. A FEW STRONG
STORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED..SPOTTERS SHOULD
MONITOR THE LATEST FORECASTS AND UPDATES IN CASE LOCALIZED
ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING.
RJP
In the hours before
Special weather statement, Jul 4, 1:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT TUE JUL 4 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-042100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
244 PM CDT TUE JUL 4 2006
AT 245 PM...RADAR INDICATED SEVERAL STRONG STORMS MOVING ACROSS THE
QUAD STATE. A LARGE CLUSTER OF STORMS WILL MOVE THROUGH THE PADUCAH
AREA BETWEEN 245 PM AND 400 PM.
A LINE OF STORMS EXTENDED FROM NEAR CARBONDALE THROUGH MARION INTO
KARBERS RIDGE. THIS LINE OF STORMS WILL AFFECT THE AFOREMENTIONED
AREAS THROUGH 4 PM.
THE STORMS WERE ALL MOVING EAST NORTHEAST AT 10 TO 20 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...HALF
INCH HAIL...TORRENTIAL RAINFALL...AND FREQUENT DEADLY LIGHTNING.
KH
Flash Flood, Williamson
- When
- July 4, 2:15 PM CST to 4:00 PM CST
- Where
- Williamson County, Herrin
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
Major street flooding occurred in Herrin, where water washed over a two-block area along 17th and 18th Streets. The water entered at least one house. The flooding was videotaped and broadcast on local television news. In nearby Marion, 2.47 inches of rain was measured from thunderstorms.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 4, 20061 death · 4 injured · 1 event
- Hail in Washington, July 4, 2006$28 million · 1.25 in hail · 3 events
- Hail and Damaging Wind in Washington, July 4, 2006$4.2 million · 1.25 in hail · 2 events
- Damaging Winds in Maryland, July 4, 2006$1.5 million · 55 kt wind · 11 events
- Tornadoes and Damaging Winds in Colorado, July 4, 2006$1.0 million · F0 · 4 events
- Hail and Damaging Winds in Virginia, July 4, 2006$360,000 · 1 in hail · 20 events
- Flash Flood and Hail in Virginia, July 4 to 5, 2006$242,000 · 70 kt wind · 26 events
- Flash Flooding in Texas, July 4, 2006$500,000 · 7 events
- Hail and Damaging Winds in Massachusetts, July 4, 2006$290,000 · 1.75 in hail · 4 events
- Damaging Wind in New Jersey, July 4, 20069 injured · 52 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 4, 2006$200,000 · 60 kt wind · 4 events
- Damaging Winds in District of Columbia, July 4, 2006$215,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522371.